OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry van Driel
  • Vol. 29, Iss. 11 — Nov. 1, 2012
  • pp: 2995–2999

Propagation properties of a wave in a disordered multilayered system containing hyperbolic metamaterials

Zhengren Zhang and Yuancheng Fan  »View Author Affiliations


JOSA B, Vol. 29, Issue 11, pp. 2995-2999 (2012)
http://dx.doi.org/10.1364/JOSAB.29.002995


View Full Text Article

Enhanced HTML    Acrobat PDF (440 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Electromagnetic wave propagation in one-dimensional disordered structures composed of hyperbolic metamaterials is theoretically investigated. We find that the disordered system can suppress Anderson localization of light at long-wavelength limit under a finite range of incident angle. For isolated frequencies and for specific angles of incidence, it only occurs at areas of Brewster anomaly. Within the zero-n¯ gap, structural disorder has little impact on the localization length. In contrast, the localization length increases with the increase of the degree of disorder in the Bragg gap, giving rise to enhanced transmission of light. At the vicinities of Bragg gap edge, the localization is suppressed (enhanced) evidently outside (inside) the gap. We also find that the increase of disorder or incidence angle can result in an increase of strength and range of resonances. The role of absorption in our disordered system is also discussed.

© 2012 Optical Society of America

OCIS Codes
(120.7000) Instrumentation, measurement, and metrology : Transmission
(160.1190) Materials : Anisotropic optical materials
(260.2110) Physical optics : Electromagnetic optics

ToC Category:
Materials

History
Original Manuscript: July 10, 2012
Revised Manuscript: August 23, 2012
Manuscript Accepted: August 31, 2012
Published: October 3, 2012

Citation
Zhengren Zhang and Yuancheng Fan, "Propagation properties of a wave in a disordered multilayered system containing hyperbolic metamaterials," J. Opt. Soc. Am. B 29, 2995-2999 (2012)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-29-11-2995

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited